Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 72, NWS Blacksburg, VA

April 30, 2012Surry County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 30, 2012, 10:49 PM EDT for Surry County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2012, 10:49 PM EDT (02:49 UTC)
Expired
Apr 30, 2012, 11:45 PM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Surry County, NC

The radar

The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 11:09 PM EDTHAIL 0.51 Nne Dobson, NCHALF INCH SIZE HAIL ON STATE ROUTE 601
Apr 30, 11:15 PM EDTHAIL 0.25White Plains, NCPEA SIZE HAIL OBSERVED BY SHERRIF DISPATCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS51 KRNK 010249
SVRRNK
NCC171-010345-
/O.NEW.KRNK.SV.W.0072.120501T0249Z-120501T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1049 PM EDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 1145 PM EDT.

* AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MOUNTAIN PARK TO BURCH...OR OVER MOUNTAIN PARK...AND
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN PARK...
  FAIRVIEW...
  DOBSON...
  ROCKFORD...
  LEVEL CROSS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3645 8096 3657 8070 3655 8044 3626 8044
      3626 8053 3628 8054 3627 8060 3629 8063
      3628 8062 3625 8065 3628 8077 3625 8079
TIME...MOT...LOC 0249Z 260DEG 11KT 3642 8086 3633 8079

$$



RAB
1 follow-up statement
355 
WWUS51 KRNK 010331
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT MON APR 30 2012

NCC171-010345-
/O.CON.KRNK.SV.W.0072.000000T0000Z-120501T0345Z/
SURRY NC-
1131 PM EDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SURRY COUNTY...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING LARGE HAIL UP TO QUARTER SIZE.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM DOBSON TO LEVEL CROSS...MOVING EAST AT 
15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEVEL CROSS...
  WHITE PLAINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3645 8096 3657 8070 3655 8044 3626 8044
      3626 8053 3628 8054 3627 8060 3629 8063
      3628 8062 3625 8065 3628 8077 3625 8079
TIME...MOT...LOC 0330Z 260DEG 11KT 3644 8071 3635 8064

$$



RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:10 PM EDT, 39 minutes earlier.

Area forecast discussion, Apr 30, 10:10 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1010 PM EDT MON APR 30 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE AREA OVERNIGHT WHILE LOW
PRESSURE HEADS EASTWARD TOWARD PENNSYLVANIA. TUESDAY THROUGH
FRIDAY...HIGH PRESSURE WILL BE PARKED OFF THE ATLANTIC COAST WITH
A FETCH OF GULF OF MEXICO MOISTURE RIDING NORTH ALONG THE
APPALACHIANS. A BACKDOOR COLD FRONT WILL MAKE A RUN AT THE AREA
LATE IN THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 1000 PM EDT MONDAY...

ISSUED DENSE FOG ADVISORY FOR WEDGE REGION...CONSIDERING ROANOKE
QUICKLY FELL TO ZERO VIS ALREADY TONIGHT. FOG MAY BE NOT AS DENSE
ACROSS AMHERST AND ROCKBRIDGE...ALTHOUGH THERE STILL COULD BE A
QUARTER MILE VIS ACROSS THE SOUTHWESTERN PORTIONS OF THOSE
COUNTIES...WHERE COOL AIR THANKS TO THE WEDGE TYPICALLY POOLS.
STORMS STILL ACROSS NW NC WILL BEGIN TO DIE OFF BY MIDNIGHT...WITH
POSSIBLY A FEW SHOWERS SURVIVING INTO SOUTHSIDE VIRGINIA. MASS OF
STORMS NEARING THE OHIO RIVER WILL ARRIVE ACROSS THE LWB/BLF
CORRIDOR AROUND 7Z/3A. STORMS WILL PROBABLY MOVE JUST NORTH ENOUGH
OF DUE EAST TO HOPEFULLY MISSED THE RAIN SOAKED
GRAYSON/ASHE/WATAUGA COUNTIES...OR SOME WATER PROBLEMS WILL LIKELY
DEVELOP. WILL NEED A CONSISTENT WESTERLY COMPONENT TO ERASE THE
LLVL MOISTURE...AND WOULDN'T BE SURPRISED IF FOG AND LOW CLOUDS
HANG INTO A PORTION OF TUESDAY MORNING.

AS OF 630 PM EDT MONDAY...

REDUCED TEMPS FOR ROA/LYH AND CAD AREA TO THE NE AS THEY ARE
SOCKED IN AND WILL NOT BE WARMING TO FORECASTED MAX T.
ALSO...CURRENT TEMPS IN THE WEDGE WERE COLDER THAN FORECASTED MIN
T SO THOSE WERE ADJUSTED DOWNWARD. LAMP GUIDANCE BULLISH ON DENSE
FOG IN THE WEDGE TONIGHT...SO ADDED AREAS OF FOG TO WX GRID.
SOME BIG STORMS NEAR WHITETOP MTN AND NW NC...WHICH MAY BE
EFFICIENT HAIL PRODUCERS ALTHOUGH NO REPORTS YET...ESPECIALLY
CONSIDERING THE STEEP LAPSE RATES IN THE -10C TO -20C HAIL GROWTH
ZONE. LATEST NAM AND RLX WRF KEEPING EXTREME SW VA AND NW NC WITH
STORMS TONIGHT WITH THEIR EASTWARD PROGRESSION HITTING THE BRICK
WALL OF STABILITY WHICH IS THE WEDGE.THIS MAY KEEP THEM MOSTLY IN
NC AND JUST ALONG THE NC/VA BORDER TONIGHT. LOWERED POPS NORTH OF
THESE AREAS TO ISOLATED...ADDITIONAL STORMS NOW ACROSS IN MAKE A
RUN AT LWB/BLF TOWARDS DAWN. CLOUDS WILL EXPAND INTO THE NEW RIVER
VALLEY TONIGHT.

AS OF 306 PM EDT MONDAY...

A WARM FRONT WAS ORIENTED NORTH TO SOUTH ACROSS THE WESTERN PORTION
OF THE REGION. THE LATEST ANALYSIS PLACED IT FROM NEAR BOONE NC TO
BETWEEN BLUEFIELD WV AND BLACKSBURG WV AND FARTHER NORTH TO BETWEEN
BECKLEY AND LEWISBURG WV. LAPS SURFACE BASED CONVECTIVE PARAMETERS
WAS INDICATING CAPE VALUES AROUND 2000-2500 J/KG ALONG THE FRONT
WITH CORRESPONDING LI VALUES AROUND -5 TO -7. THERE HAS BEEN SOME
DECENT CUMULUS DEVELOPMENT NEAR THE BOUNDARY...BUT AS OF YET...NO
SHOWERS OR STORMS. LAPS SOUNDINGS FOR BLUEFIELD SHOW A WEAK AROUND
700-650 MB. WE ARE ANTICIPATING A BIT MORE WARMING IN THE WEST THIS
AFTERNOON...AND THIS MAY BE THE ADDED FUEL WE NEED FOR SHOWER AND
STORM DEVELOPMENT. WE HAVE BEEN ADVERTISING THE DEVELOPMENT LATE
THIS AFTERNOON THAT WOULD CARRY INTO THE EVENING HOURS. WILL
CONTINUE TO DO SO WITH THIS PACKAGE. LATER IN THE EVENING...THE
PREVAILING FLOW WOULD ADVECT ANY ACTIVITY EAST OF THE MOUNTAINS.

CURRENTLY EAST OF THE MOUNTAINS...THE HIGH PRESSURE WEDGE HAS BEEN
SLOW TO ERODE AND GIVE UP ITS CLOUD COVER. AS OF THIS
DISCUSSION...BLACKSBURG WAS 12 DEGREES WARMER THAN ROANOKE...AND
BLUEFIELD WAS 10 DEGREES WARMER THAN BLACKSBURG. WHILE SATELLITE
IMAGERY SHOWS CLOUD COVER ERODING ALONG THE EDGES...THE AREA
BETWEEN ROANOKE...LYNCHBURG...AND DANVILLE WILL LIKELY HOLD ON TO
MOST OR ALL OF ITS CLOUD COVER THROUGH THE EVENING.

OVERNIGHT...WE WILL SEE THE WARM FRONT LIFT ACROSS THE AREA WITH
PREVAILING WINDS BECOMING S-SW ACROSS THE ENTIRE AREA. THIS WILL
ERODE THE REMAINDER OF THE WEDGE. SOME AREAS MAY SEE EARLY LOWS WITH
TEMPERATURES STEADY OR RISING SLIGHTLY THROUGH THE NIGHT.
PRECIPITATION CHANCES WILL BE GREATEST FIRST THIS EVENING ACROSS THE
MOUNTAINS WITH THE CONVECTION...AND THEN SHIFT EASTWARD AS THE
PREVAILING FLOW TAKES THE ACTIVITY EASTWARD OVER THE WEDGE.

BY EARLY TUESDAY MORNING...OUR FOCUS RETURNS TO WESTERN PARTS OF THE
AREA AS AN INCREASED FETCH OF LOW LEVEL MOISTURE ADVECTS INTO THE
REGION FROM THE GULF OF MEXICO. AN APPROACHING COLD FRONT WILL HELP
INITIATE SHOWERS AND STORMS THROUGH THE DAY WITH THE BEST COVERAGE IN
THE AFTERNOON.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
AS OF 300 PM EDT SUNDAY...

HAVE MAINTAINED PROBABILITY OF RAIN TUESDAY EVENING EXPECTING
ONGOING SHOWERS AN THUNDERSTORMS. THE REST OF TUESDAY NIGHT AND ON
ON WEDNESDAY REMNANTS OF TUESDAY BOUNDARY MAY STILL BE SOMEWHERE IN
THE SOUTHERN COUNTY WARNING AREA AND THE MODELS ARE ALSO HINTING AT
SOME LEE TROFING. OVERALL STILL LOOKING AT MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY AFTERNOON AND
EVENING.

IT IS POSSIBLE THAT SOME OF THE WEDGE MOVES BACK INTO THE NORTHEAST
COUNTIES OF THE FORECAST AREA ON WEDNESDAY WITH HIGH PRESSURE NOSING
DOWN THE EAST COAST FROM NEW ENGLAND. ASIDE FROM THIS POTENTIAL FOR
COOLER AIR...HAVE STAYED CLOSER TO THE WARMER MAV GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT SUNDAY...

MODELS KEEP BROAD UPPER RIDGE OVER THE SOUTHEAST UNITED STATES
THROUGH THE PERIOD. A WEAK SHORT WAVE CROSSES THE FORECAST AREA ON
SATURDAY THEN A COLD FRONT DROPS SOUTH THROUGH THE MID ATLANTIC
REGION ON SUNDAY NIGHT AND MONDAY. OTHERWISE THE BAROCLINIC ZONE
REMAINS WELL NORTH ACROSS THE GREAT LAKES AND NEW ENGLAND...MEANING
THE FORECAST AREA STAYS WELL IN THE WARM UNSTABLE AIR UNTIL MONDAY.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH SUNDAY.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
AS OF 730 PM EDT MONDAY...

WEDGE IS EXPANDING AND INTENSIFYING AS THE SUN SETS THIS EVENING.
THIS IS PROBABLY ONE OF THE MOST EXTREME WEDGE CASES I HAVE SEEN
IN MY 5 YEARS HERE. BLF/LWB ARE CLR AND NEAR 80F. ROA/LYH AND
POINTS NEARBY ARE ALREADY AT 1/4SM OR LESS...DENSE FOG AND CIGS IN
THE DIRT. THESE VLIFR CONDS WILL CONTINUE FOR THE REST OF THE
OVERNIGHT AND POSSIBLY PAST SUNRISE TUESDAY. WILL LIKELY ISSUE A
DENSE FOG ADVISORY IN THE NEXT FEW HOURS FOR AREAS IMPACTED. LOW
CLOUDS WILL SLOWLY EXPAND TONIGHT...PUTTING KDAN AT IFR CIGS/VIS AND
LATER TONIGHT. SIMILAR CONDITIONS MAY ALSO SEEP SW INTO BCB. A
LINE OF TSRA MAY AFFECT LWB/BLF CORRIDOR NEAR DAWN.

BY TUESDAY...STRONG SOUTHWEST FLOW IN THE LOW LEVELS WILL PREVAIL
WITH SURFACE GUSTS LIKELY IN THE 15-20KT RANGE. SCATTERED SHOWERS
AND A FEW THUNDERSTORMS MAY DEVELOP BY 18Z...2PM

SUMMER LIKE PATTERN TUESDAY THROUGH FRIDAY WITH ISOLATED TO
SCATTERED SHOWERS AND STORMS. CONDITIONS PRIMARILY VFR EXCEPT
DIRECTLY UNDER THE MORE SUBSTANTIAL CONVECTIVE CELLS...AND ALSO IN
ASSOCIATION WITH LATE NIGHT RIVER AND VALLEY FOG IN AREAS THAT
RECEIVED PRECIPITATION THE DAY BEFORE.

SATURDAY MAY BRING A RETURN TO PATCHY AREAS OF SUB-VFR
CONDITIONS...ESPECIALLY IN THE NORTH...AS A BACKDOOR COLD FRONT
APPROACHES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...DENSE FOG ADVISORY UNTIL 8 AM EDT TUESDAY FOR VAZ022>024-034-
     035-045.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/KM
NEAR TERM...DS/KM
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/KM
Hazardous weather outlook, Apr 30, 10:17 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT MON APR 30 2012

NCZ004>006-VAZ007-009>014-016>020-032-033-043-044-046-047-058-059-
WVZ042>045-020230-
STOKES-ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-
SUMMERS-MONROE-GREENBRIER-
1017 PM EDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ022>024-034-035-045-020230-
ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-
1017 PM EDT MON APR 30 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018>020-VAZ015-020230-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-GRAYSON-
1017 PM EDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS COULD BE SEVERE BEFORE MIDNIGHT WITH LARGE HAIL AND
HEAVY RAIN. ANY ADDITIONAL THUNDERSTORMS AFTER MIDNIGHT COULD
CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 30, 8:06 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT MON APR 30 2012

NCZ019-010100-
WILKES NC-
806 PM EDT MON APR 30 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY THROUGH 900 PM
EDT...

AT 804 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
DEEP GAP...IN EASTERN CALDWELL COUNTY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR ELKVILLE AROUND 815 PM...MAPLE SPRINGS AROUND
820 PM...WILKESBORO RESERVOIR AROUND 830 PM...BOOMER AROUND 835 PM...
BUCK AROUND 840 PM AND MORAVIAN FALLS AROUND 845 PM.

LAT...LON 3605 8140 3607 8142 3607 8144 3608 8146
      3609 8152 3612 8154 3614 8150 3619 8146
      3625 8123 3603 8116 3601 8135

RAB
Special weather statement, Apr 30, 8:58 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT MON APR 30 2012

NCZ001-018-019-010200-
ASHE NC-WATAUGA NC-WILKES NC-
858 PM EDT MON APR 30 2012

...A STRONG THUNDERSTORM WILL AFFECT ASHE...WATAUGA...AND WILKES
COUNTIES...

AT 855 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOONE...MOVING
EAST AT 20 MPH.

THIS STORM WILL PRODUCE PEA-SIZED HAIL. EXPECT FREQUENT CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR RUTHERWOOD AROUND 905 PM...TODD AROUND 910
PM...DEEP GAP AROUND 920 PM...FLEETWOOD...AND BALDWIN AROUND 925
PM...CASCADE FALLS AROUND 930 PM AND SUMMIT AROUND 935 PM.

LAT...LON 3631 8175 3646 8129 3643 8126 3640 8126
      3639 8124 3637 8125 3640 8119 3644 8116
      3642 8115 3624 8108 3614 8168

RAB
Local storm report, Apr 30, 9:03 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
903 PM EDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             5 WNW SUGAR GROVE       36.30N 81.86W
04/30/2012  E1.00 INCH       WATAUGA            NC   PUBLIC

            QUARTER SIZE HAIL NEAR BEAVER DAM...PICTURE AND REPORT
            FROM WATAUGA COUNTY FACEBOOK PAGE

&&

PW
Special weather statement, Apr 30, 9:51 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT MON APR 30 2012

NCZ019-010230-
WILKES NC-
951 PM EDT MON APR 30 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY THROUGH 1030 PM
EDT...

AT 946 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
RONDA...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR RONDA AROUND 1000 PM AND BENHAM AROUND 1005
PM.

LAT...LON 3617 8104 3618 8104 3630 8111 3638 8094
      3636 8092 3637 8092 3635 8090 3633 8087
      3618 8087 3614 8101

RAB
Local storm report, Apr 30, 10:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1026 PM EDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             3 SE TRAPHILL           36.32N 81.00W
04/30/2012  E1.75 INCH       WILKES             NC   PUBLIC

            QUARTER TO GOLF BALL SIZE HAIL ON HANKS STREET

&&

PW
Local storm report, Apr 30, 10:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 PM EDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             NORTH WILKESBORO        36.17N 81.14W
04/30/2012  E0.75 INCH       WILKES             NC   PUBLIC

            PENNY SIZE HAIL

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:06 PM EDTSpecial Weather StatementRNKWilkes54 min
Apr 30, 8:58 PM EDTSpecial Weather StatementRNKWatauga62 min
Apr 30, 9:51 PM EDTSpecial Weather StatementRNKWilkes39 min
Apr 30, 10:03 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes42 min
Apr 30, 11:24 PM EDTSpecial Weather StatementRNKRockingham51 min
Apr 30, 11:50 PM EDTSpecial Weather StatementRNKStokes40 min
May 1, 12:01 AM EDTSpecial Weather StatementRNKStokes44 min
May 1, 2:30 PM EDTSpecial Weather StatementRNKSurry30 min
May 1, 2:37 PM EDTSevere Thunderstorm WarningRNKStokes, Surry43 min
May 1, 3:18 PM EDTSevere Thunderstorm WarningRNKStokes, Surry57 min
May 1, 3:40 PM EDTSpecial Weather StatementRNKWilkes35 min
May 1, 3:47 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin58 min
May 1, 4:11 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin35 min
May 1, 5:01 PM EDTSevere Thunderstorm WarningRNKYadkin29 min
May 1, 5:22 PM EDTSpecial Weather StatementRNKCaswell23 min
May 1, 5:44 PM EDTSpecial Weather StatementRNKSurry61 min
May 1, 6:18 PM EDTSevere Thunderstorm WarningRNKStokes, Surry35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.